MAUDE Adverse Event Report: VASCUTEK LTD GELSOFT PLUS STRAIGHT

VASCUTEK LTD GELSOFT PLUS STRAIGHT
Catalog Number 636008P
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Seroma (2069)
Date of Event 04/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Event was reported as part of the panther post market study.(b)(6).Patient treated with gelsoft plus (straight) for aorto-iliac occlusion in (b)(6) 2023.On (b)(6) 2025 the patient attended a follow up visit to the hospital and fluid accumulation around the bypass was detected.This was previously indicated in a ct-angiogram on (b)(6) 2025.Blood samples showed no signs of inflammation/infection.A diagnostic puncture of the fluid was conducted.The microbiological samples showed no bacterial/fungal growth.The event is ongoing.
 
Additional Manufacturer Narrative
Health effect - clinical code (e) 2069 - seroma: fluid accumulation around the bypass.Health effect - impact code (f) 4648 - insufficient information: no health impact has been reported for this event.Medical device problem code (a) 3190 - insufficient information: no apparent device issue has been posed during the initial report from the complainant.Component code (g) 4755 - part/component/sub-assembly term not applicable type of investigation (b) 3331 - analysis of production records: a full batch review from raw material to finished product shall be performed to determine if there is any issues with the manufacture of the device.4112 - analysis of information provided by user/third party: scan shall be provided by the complainant to investigate this event.4117 - device not accessible for testing: device remains implanted 4110 - trend analysis: a review of similar events rates (gelsoft plus seroma events vs gelsoft plus sales) in the last four years, gave an occurrence rate of 0.001%.No trend was identified which needed action at this time.4111 - communication/interviews: additional questions on this event have been delivered to the complainant to assist with this investigation.Investigation findings (c) 3233 - results pending completion of investigation conclusions (d) 11 - conclusion not yet available.
 
Additional Manufacturer Narrative
Health effect - clinical code (e).2069 - seroma: fluid accumulation, reported to be suprapubic around the bypass.Health effect - impact code (f).4627 - device explantation: device was explanted on (b)(6) 2025, following a recurrence of the perigraft seroma.Medical device problem code (a).3190 - insufficient information: no apparent device issue has been posed from the complainant.Component code (g).4755 - part/component/sub-assembly term not applicable.Type of investigation (b).3331 - analysis of production records: a full batch review from raw material to finished product was performed which confirmed the device was manufactured, cleaned, and sterilised to specification.4117 - device not accessible for testing: device was explanted and disposed of.4110 - trend analysis: a review of similar events rates (gelsoft plus seroma events vs gelsoft plus sales) in the last four years, gave an occurrence rate of 0.001%.No trend was identified which needed action at this time.4111 - communication/interviews: the complainant reported that the patient was treated with a puncture in order to drain the seroma, and post drain the patient presented in good condition without complication.The complainant confirmed that on 22 july 25 it was determined that the device was explanted on (b)(6) 2025, following a recurrence of the perigraft seroma.The patient subsequently left the study.No further information on the treatment or condition of the patient has been supplied as of (b)(6) 2025 the complainant also confirmed that the device has been disposed of and is not available for testing.Investigation findings (c).213 - no device problem found: the following potential root causes were determined and investigated; anticoagulant therapy.Anticoagulant therapy may facilitate the passage of serous fluid through graft material, leading to the formation of seroma.The patient was administered heparin after surgery.However this treatment was stopped after (b)(6) 2023.Smoking: smoking has been determined to increase the risk of seroma formation by exacerbating other risk factors.The patient is a current smoker.Allergic reaction: a perigraft seroma can sometimes be a manifestation of a delayed allergic hypersensitivity reaction to the vascular graft material, leading to a sterile, fluid-filled collection around the prosthesis.Left flank retroperitoneal approach making the surgical incision on the left side, behind the abdominal cavity and its organs, to access the aorta and other abdominal structures has been listed as a known potential risk of perigraft seroma.Diabetes: the patient was not reported to have diabetes.Presence of residual chemicals from manufacture, or compromising of sterility unacceptable levels of ethylene oxide, formaldehyde, disinfectants, and endotoxins can theoretically reside upon the graft due to incomplete or inadequate washing or sterilisation processes.These chemicals can cause an immunological reaction which can lead to a perigraft seroma.A full batch review from raw material to finished product was performed showing that the device was manufactured, cleaned, and sterilised to specification.If the patient was implanted with a compromised device the patient would have presumably become sick in a shorter timespan than 2 years.The patient did not exhibit any inflammation or other symptoms of an allergic reaction or infection.Repair with bifurcated graft: bifurcated grafts have been noted as being more at risk of a perigraft seroma.However the patient was implanted with a straight graft.As no scans have been provided for this event, no problem has been reported with the implanted gelsoft plus device, and all potential root causes have been either accounted for or attributable to procedure / patient condition, no causal link has been determined between the device and the event.Investigation conclusions (d): 4315 - cause not established: no causal link has been determined between the device and the event.If further information is provided by the complainant in the future which may alter the conclusion of this investigation, this complaint shall be reopened and a follow up report shall be delivered with new findings and conclusions.
 
Event or Problem Description
Event was reported as part of the panther post market study.((b)(4)).Patient treated with gelsoft plus (straight) for aorto-iliac occlusion in (b)(6) 2023.On (b)(6) 2025 the patient attended a follow up visit to the hospital and fluid accumulation around the bypass was detected.This was previously indicated in a ct-angiogram on (b)(6) 2025.Blood samples showed no signs of inflammation/infection.A diagnostic puncture of the fluid was conducted.The microbiological samples showed no bacterial/fungal growth.The event is ongoing.This report is being submitted as follow up #1 for manufacturing report number 9612515-2025-00067 to provide event closure information for (b)(4).

Brand Name
GELSOFT PLUS STRAIGHT
Common Device Name
GELSOFT PLUS
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA49R R
UK  PA49RR
Manufacturer (Section G)
VASCUTEK LTD
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA49R R
UK   PA49RR
Manufacturer Contact
laura allan
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA49R-R
UK   PA49RR
MDR Report Key22468406
Report Number9612515-2025-00067
Device Sequence Number11799596
Product Code DSY
UDI-Device Identifier05037881115047
UDI-Public05037881115047
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K955230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number636008P
Device Lot Number25293955
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2025
Supplement Date Received by Manufacturer06/13/2025
Initial Report FDA Received Date07/10/2025
Supplement Report FDA Received Date09/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale